Kentucky, 2003Flood in Kentucky, February 16 to 20, 2003
February 16 to 20, 2003 · NWS LMK · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Feb 16, 3:10 PM EST, 20 minutes earlier.
Area forecast discussion, Feb 16, 3:10 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
310 PM EST SUN FEB 16 2003
LOOKS LIKE ONE MORE DECENT PUSH IN PCPN LATE THIS AFTN AND EVNG. UPR
LEVEL SYS WITH COMMA HEAD DVLPG FM SRN IL THRU SRN INDIANA. SHOT OF
ISENTROPIC LFT (OUT AHD OF DVLPG UPR SYS) WILL SURGE INTO MUCH OF
OUR FORECAST AREA (FA) THIS EVNG. MEANWHILE DEFORMATION ZONE TO SCRAPE
S-CNTRL IND THIS EVNG WITH ENHANCED PCPN. SOUNDING DATA INDICATES
MNLY FRZG RAIN/SLEET NORTH AND EAST CNTRL KY... SHIFTING INTO A BIT
OF A SNOW MODE TWD THE END...WITH SLEET OR SNOW IN THE FAR NW SECTIONS.
WE WILL CONTINUE WINTER STORM WARNING TIL MIDNIGHT OVR THE NORTH 1/2
OF FA. ACRS S-CNTRL KY FEEL COMFORTABLE DROPPING THE FLOOD WATCH...
WITH THE BULK OF THE HVY DUTY PCPN OVR...ALTHOUGH MINOR FLOODING AND
RIVER FLOODING CONTS. ONLY QUESTION IS THE AREA ARND BWG ... WHETHER
OR NOT WE NEED A WINTER WX ADVISORY FOR THIS EVNG...WITH TEMPS ARND
32 DEGREES. PLAN TO MAKE LAST MINUTE DECISION ON THAT CALL. PCPN TO
TAPER OFF TO LIGHT SNOW/FRZG DRZL AFTER MIDNIGHT. IF THERE IS ENUF
LEFT OVER LGT PCPN LATE TNGT...MIGHT HAVE TO TRANSITION INTO AN
ADVISORY. BUT WILL NOT CONFUSE THE ISSUE AT THIS POINT AND HIGHLIGHT
THE MAIN EVENT.
LOTS OF UPR LEVEL TROFING AND RESIDUAL LOW LVL MOISTURE ON MONDAY.
AS A RESULT...CLDS AND THREAT OF LGT PCPN TO CONT...SPCLY NE PART
OF OUR FA.
SOUNDINGS AND RH TIME SECTIONS SUGGESTIVE OF MNLY CLDY CONDS MON
NIGHT...AS INVERSION SETS UP ABOVE COOL/MOIST LOW LAYERS.
AS MORE RDGG WORKS INTO OH VLY ON TUE...FEEL CLRG CONDS TO RPDLY
IMPROVE SITUATION.
WEAK FRNTL BNDRY TO APRCH FA TUE NITE...WITH INCREASE IN CLDS.
WILL KEEP MEDIUM RANGE POPS ON WEDNESDAY...AS WEAK FNT DROPS THRU
OUR RGN.
MORE OR LESS HAVE FOLLOWED MOS TEMP SUITE OF GUIDE.
.SDF...WINTER STORM WARNING NORTH HALF OF THE FORECAST AREA THROUGH
MIDNIGHT.
STUREYHazardous weather outlook, Feb 16, 3:30 PM EST, 0 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-171200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EST SUN FEB 16 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.
.DAY ONE...TONIGHT.
WINTER STORM WARNINGS IN EFFECT FOR TONIGHT ACROSS NORTH CENTRAL
KENTUCKY...AND SOUTH CENTRAL INDIANA.
ACROSS NORTH CENTRAL KENTUCKY...PERIODS OF FREEZING RAIN WILL
CONTINUE THIS EVENING. WITH TEMPERATURES REMAINING IN THE UPPER 20S.
SLUSHY ROADS WILL BECOME ICY. SLEET MAY MIX IN AT TIMES THIS EVENING
ALONG THE OHIO RIVER WEST OF LOUISVILLE...WHILE FREEZING RAIN WILL
PREDOMINATE EAST TOWARDS LEXINGTON. PRECIPITATION WILL DIMINISH
AFTER MIDNIGHT.
ACROSS SOUTH CENTRAL INDIANA...SLEET WILL CONTINUE AT TIMES THIS
EVENING AND EARLY TOMORROW MORNING. LIGHT SNOW MAY MIX IN TONIGHT
NORTH AND WEST OF LOUISVILLE. ADDITIONAL SLEET AND SNOW
ACCUMULATIONS OF UP TO 1 INCH MAY OCCUR IN THE FAR WESTERN COUNTIES
OF SOUTH CENTRAL INDIANA.
ALTHOUGH THE FLOOD WATCH FOR SOUTHERN KENTUCKY HAS EXPIRED.
ADDITIONAL LIGHT RAIN WILL CONTINUE THIS EVENING. SMALL STREAMS AND
CREEKS WILL REMAIN HIGH WHILE AREA RIVERS WILL RISE OVERNIGHT. SOME
LOW LYING RURAL ROADS MAY REMAIN COVER WITH WATER OVERNIGHT.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR FURTHER
DETAILS OR UPDATES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WE ENCOURAGE STORM SPOTTERS AND MEDIA TO CONTINUE TO PHONE IN SNOW
AND ICE REPORTS TO THE NATIONAL WEATHER SERVICE THROUGH EITHER THE
TELEPHONE OR THE INTERNET.
JSD
Flood, Clark
- When
- February 16, 3:30 PM EST to February 20, 1:00 PM EST
- Where
- Clark forecast zone
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.971, -84.147 (the zone’s center; the record gives no point)
The Kentucky River at Ford Lock crested at 32.4 feet at 11 PM EST on February 18. Flood stage at Ford is 26 feet. Minor flooding occurs at this level. Kentucky Highway 388 floods and several homes are threatened. Some of the offices at Fort Boonesboro State Park flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in Pennsylvania, February 16 to 17, 20032 deaths · 1 injured · $13 million · 10 events
- Storm Surge and Winter Storm in New Jersey, February 16 to 17, 20031 death · 10 injured · $25 million · 39 events
- Ice Storm in South Carolina, February 16 to 17, 200322 injured · 5 events
- Flooding in Kentucky, February 16 to 20, 2003$20 million · 11 events
- Cold in Illinois, February 16, 20031 death · 1 event
- Ice Storm in West Virginia, February 16 to 17, 2003$9.5 million · 10 events
- Storm Surge and Winter Storm in Delaware, February 16 to 17, 2003$5.5 million · 9 events
- Ice Storm in Ohio, February 16 to 17, 2003$6.3 million · 4 events
- Heavy Snow in Ohio, February 16 to 17, 2003$2.6 million · 4 events
- Winter Storm in West Virginia, February 16 to 17, 2003$1.9 million · 10 events
- Ice Storm in Kentucky, February 16 to 17, 2003$2.4 million · 4 events
- Winter Storm in Ohio, February 16, 2003$1.5 million · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344302.